New Jersey, 2001

Hail in New Jersey, July 11, 2001

July 11, 2001 · NWS PHI · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 11, 7:40 AM EST, 5 hours 10 minutes earlier.

Area forecast discussion, Jul 11, 7:40 AM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 AM EDT WED JUL 11 2001

AFTER CONSULTATION WITH SPC HAVE DECIDED TO CANCEL THE WATCH THAT
WAS IN EFFECT FOR A GOOD PART OF THE CWA UNTIL 10 AM. HAVE ISSUED AN
SPS AND HAVE UPDATED ZONES TO REMOVE MENTION OF WATCH.  WITH DRIER
AIR QUICKLY MOVING INTO CWA...HAVE ALSO REMOVED ALL MENTION OF
SHOWERS AND THUNDERSTORMS FOR TODAY.  A FEW SPRINKLES ARE STILL
POSSIBLE INTO THE LATE MORNING HOURS BUT NOT SIGNIFICANT ENOUGH TO
WARRANT THEIR MENTION IN THE FORECAST.

.PHI...NONE.

JJM

In the hours before

Special weather statement, Jul 11, 7:40 AM EST, 5 hours 10 minutes before
NJZ001-007>010-012>015-PAZ054-055-060>062-068-069-111340-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 AM EDT WED JUL 11 2001

...THE NATIONAL WEATHER HAS CANCELED THE SEVERE THUNDERSTORM WATCH
WHICH WAS EFFECTIVE UNTIL 1000 AM...

AT 835 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORMS THAT AFFECTED PARTS OF EASTERN PENNSYLVANIA AND
NORTHWESTERN NEW JERSEY HAVE MOVED WELL TO THE EAST. THUS...SEVERE
THUNDERSTORM WATCH 544 HAS BEEN CANCELED.

THE CANCELLATION AFFECTS...

IN EASTERN PENNSYLVANIA THE COUNTIES OF CARBON...MONROE...
NORTHAMPTON...LEHIGH...BERKS...MONTGOMERY AND BUCKS.

IN NORTHWESTERN AND CENTRAL NEW JERSEY THE COUNTIES OF SUSSEX...
WARREN...MORRIS...HUNTERDON...SOMERSET...MIDDLESEX...MERCER AND
MONMOUTH.

AN ISOLATED SPRINKLE OR LIGHT SHOWER WILL REMAIN POSSIBLE THE NEXT
HOUR OR TWO...OTHERWISE SKIES WILL REMAIN PARTLY SUNNY ACRYOSS THE
REGION.

KRUZDLO

The radar

The Philadelphia radar (KDIX), 26 km away, was scanning. The volume nearest the first event began at 17:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ocean

When
July 11, 12:50 PM EST
Where
Ocean County, Waretown
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.783, -74.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260319.